Oklahoma, 2015

Tornadoes and Flash Flooding in Oklahoma, May 8, 2015

May 8, 2015 · NWS OUN · 55 events in 22 counties and zones

Another round of storms developed across the Texas panhandle and developed into a line as it moved eastward across southern Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$130,000
Crop damage
None recorded
Events
55

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Another round of storms developed across the Texas panhandle and developed into a line as it moved eastward across southern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 8, 11:48 AM CST, 2 minutes earlier.

Area forecast discussion, May 8, 11:48 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1248 PM CDT FRI MAY 8 2015

.DISCUSSION...
THE 18Z AVIATION DISCUSSION FOLLOWS....

&&

.AVIATION...
A STALLED OUTFLOW BOUNDARY FROM NEAR KELK TO KOKC DIVIDES
STRATIFORM LOW CLOUDS TO THE N FROM MORE CONVECTIVE CONDITIONS TO
THE S. TSRA...SOME SEVERE...ARE LIKELY TO TREK E/NE ACROSS OK/N
TX THIS AFTERNOON...WITH THE MOST INTENSE STORMS MAINLY S OF THE
BOUNDARY. IT IS UNCLEAR WHETHER THE LOW CEILINGS WILL IMPROVE
SIGNIFICANTLY TODAY OR NOT. THERE IS A POSSIBILITY AGAIN OF VERY
LOW CEILINGS AND FG...BUT WE EXPECT WINDS TO REMAIN TOO STRONG FOR
THE FG. MUCH LIKE LAST NIGHT...IF WINDS DECREASE UNEXPECTEDLY...FG
WILL BE POSSIBLE. AS A LARGE STORM SYSTEM TO OUR W ADVANCES E
TONIGHT...WE EXPECT WIDESPREAD ELEVATED CONVECTION TO DEVELOP.
EXPECT SCT TO NUMEROUS SHRA AND TSRA LATE TONIGHT INTO EARLY
SATURDAY. TIMING AND POSITION OF THE TSRA IS TOO DIFFICULT TO
FORECAST AT THIS POINT TO INCLUDE IN TAFS. MORE-ORGANIZED
CONVECTIVE DEVELOPMENT IS EXPECTED JUST BEYOND THE RANGE OF THE
TAFS.

CMS
&&

.PREV DISCUSSION... /ISSUED 1043 AM CDT FRI MAY 8 2015/

DISCUSSION...
PERSISTENT CLOUD COVER APPEARS TO BE REDUCING THE SEVERE WEATHER
POTENTIAL SOMEWHAT ACROSS CENTRAL AND NORTHERN OKLAHOMA TODAY.
THAT DOES NOT SIGNIFICANTLY AFFECT THE GRIDDED FORECAST...BUT
THERE MAY BE SOME ADJUSTMENTS TO THE SEVERE WEATHER OUTLOOKS
LATER THIS MORNING.

THE SAME CLOUD COVER HAS SLOWED HEATING ACROSS MUCH OF
OKLAHOMA...AND WE WILL ADJUST THE HOURLY GRIDS ACCORDINGLY.

ADDITIONAL UPDATES MAY BE NEEDED THROUGH THE DAY AS THE EVOLUTION
OF THE CONVECTIVE SYSTEMS BECOMES MORE APPARENT.

PREV DISCUSSION... /ISSUED 331 AM CDT FRI MAY 8 2015/

DISCUSSION...
TODAY WILL BE ANOTHER RATHER COMPLICATED SITUATION WITH REGARDS TO
CONVECTION AND ATTENDANT SEVERE WEATHER THREAT... AS WELL AS
ADDITIONAL HEAVY... POSSIBLY FLOODING RAINFALL. WILL ALSO HAVE
SOME PATCHY FOG TO DEAL WITH FOR A WHILE THIS MORNING.

MANY OF THE MODELS DEPICT MORNING CONVECTION DEVELOPING AS LIFT
BEGINS TO OVERSPREAD THE AREA AHEAD OF A LEAD SHORTWAVE. HOWEVER
THE MODELS DIFFER IN THEIR PLACEMENT OF THIS CONVECTION THROUGH
THE MORNING HOURS. THEY ALSO DIFFER IN HOW TO HANDLE RESIDUAL LOW
LEVEL BOUNDARIES FROM OVERNIGHT CONVECTION. MAIN BOUNDARY THIS
MORNING SHOULD RESIDE TO OUR SOUTH... BUT WOULD EXPECT IT TO TRY
TO LIFT BACK TO THE NORTH AS SOUTHERLY LOW LEVEL FLOW INCREASING
LATER THIS MORNING.

LATEST NAM/GFS DEPICT BOUNDARY LIFTING BACK TO NEAR I-40 CORRIDOR
BY AFTN. FOLLOWING THIS SCENARIO... WHICH ALSO KEEPS MUCH OF THE
MORNING CONVECTION ACROSS NORTHERN HALF OF THE AREA...WOULD AID IN
REINFORCING SURFACE BOUNDARY SOMEWHERE NEAR OR SLIGHTLY SOUTH OF
THE I-40 CORRIDOR BY THIS AFTN... ALTHOUGH OTHER BOUNDARIES WILL
LIKELY BE IN PLACE ACROSS THE AREA. ALTHOUGH THIS WOULD LIMIT
INSTABILITY ACROSS MUCH OF NORTHERN INTO PARTS OF CENTRAL
OKLAHOMA... SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WOULD REMAIN
IN THE MORE UNSTABLE ENVIRONMENT FOR THE AFTN INTO THE EVENING.
THIS WILL BE THE MORE LIKELY AREA FOR MORE SIGNIFICANT STORMS...
INCLUDING VERY LARGE HAIL... DAMAGING WINDS AND TORNADOES THIS
AFTN AND EVENING.

LATEST FEW RUNS OF HRRR GIVE A DIFFERENT SCENARIO THIS MORNING.
THIS MODEL HAS MORE OF A COMPLEX OF STORMS DEVELOPING AND MOVING
ACROSS THE SOUTHERN HALF OF OKLAHOMA AND THE RED RIVER VALLEY
DURING THE DAY. THIS WOULD LIKELY BE THE MAIN SHOW FOR THE DAY AND
ANY ATTENDANT SEVERE WOULD LIKELY BE ASSOCIATED WITH THIS COMPLEX
OF STORMS... MUCH LIKE WHAT OCCURRED ON THURSDAY. EITHER SCENARIO
WOULD SUGGEST THAT THE SOUTHERN HALF OF OKLAHOMA SOUTH INTO NORTH
TEXAS WOULD BE THE FAVORED LOCATIONS FOR MORE SIGNIFICANT SEVERE
STORMS.

THIS ACTIVITY SHOULD GRADUALLY WEAKEN AND MOVE EAST OF THE AREA
LATE TONIGHT. WE THEN SET THE STAGE FOR ANOTHER DAY OF SEVERE
WEATHER ON SATURDAY. MAIN UPPER TROUGH IS EXPECTED TO SWING OUT
INTO THE PLAINS BY SAT AFTN AND EVENING. MODELS ARE AGAIN SHOWING
SOME MORNING SHOWERS/STORMS DEVELOPING ACROSS WESTERN INTO CENTRAL
SECTIONS OF THE AREA AS LIFT BEGINS TO INFLUENCE THE AREA AHEAD OF
MAIN TROUGH. THINK THAT THIS SHOULD PROGRESS EAST QUICK ENOUGH
THAT ATMOSPHERE SHOULD RECOVER/DESTABILIZE ALONG AND EAST OF THE
DRYLINE BY SAT AFTN ACROSS THE EASTERN OK/TX PANHANDLES INTO
WESTERN PORTIONS OF OKLAHOMA. THE COMBINATION OF EXPECTED
INSTABILITY AND FAVORABLE WIND FIELDS ARE EXPECTED TO LEAD TO THE
DEVELOPMENT OF SUPERCELL THUNDERSTORMS IN THESE AREAS SAT AFTN
CAPABLE OF TORNADOES/VERY LARGE HAIL/DAMAGING WINDS. THESE STORMS
WILL THEN MOVE EAST AND NORTHEAST ACROSS WESTERN OKLAHOMA AND
PERHAPS WESTERN NORTH TEXAS TOWARD THE I-35 CORRIDOR DURING THE
EVENING HOURS.

THIS SYSTEM WILL SLOWLY LIFT NORTH AND EAST SATURDAY NIGHT INTO
SUNDAY. AS THIS OCCURS... A COLD FRONT WILL SLIP SOUTH INTO THE
AREA AND WILL AGAIN BE A FOCUS FOR THUNDERSTORMS... SOME SEVERE
SUNDAY AFTN MAINLY ALONG AND SOUTHEAST OF I-44.

ALL THROUGH THIS TIME WILL BE ADDING TO THE RAINFALL AMOUNTS AND
FLOODING WILL CONTINUE TO BE A CONCERN THROUGH MOTHER'S DAY
WEEKEND. WILL CONT WITH THE CURRENT FLOOD WATCH THAT GOES THROUGH
THE DAY ON SUNDAY.

SHOULD SEE A DAY OR TWO OF MORE TRANQUIL WEATHER TO BEGIN NEXT
WEEK BEFORE MOISTURE BEGINS TO PULL BACK NORTH AND PRECIP CHANCES
RETURN TO THE AREA. RIGHT NOW ADDITIONAL SEVERE WEATHER
POSSIBILITIES LOOK LOW AT LEAST THROUGH THE MIDDLE OF THE WEEK.

TEMPERATURES THROUGH THE WEEK REMAIN MILD... BUT MUGGY CONDITIONS WILL
LINGER.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  77  63  77  63 /  60  70  70  40
HOBART OK         76  63  78  57 /  70  40  60  20
WICHITA FALLS TX  79  66  80  63 /  70  40  60  30
GAGE OK           75  59  78  51 /  50  50  60  20
PONCA CITY OK     81  63  77  63 /  50  70  70  50
DURANT OK         80  67  79  66 /  40  60  60  70

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH SUNDAY EVENING FOR OKZ006>008-011>013-
     015>048-050>052.

TX...FLOOD WATCH THROUGH SUNDAY EVENING FOR TXZ083>090.

&&

23/23/23
Hazardous weather outlook, May 8, 11:03 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1203 PM CDT FRI MAY 8 2015

OKZ004>048-050>052-TXZ083>090-091715-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1203 PM CDT FRI MAY 8 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORMS...
THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS PORTIONS OF
SOUTHERN OKLAHOMA AND ALL OF WESTERN NORTH TEXAS TODAY AND
TONIGHT.

LOCATION...
THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE EXTENDING FROM
GOODLETT TEXAS... TO LAWTON AND PAULS VALLEY... TO DURANT
OKLAHOMA. AN ENHANCED RISK IS GENERALLY ALONG AND SOUTH OF THE
INTERSTATE 40 CORRIDOR.

TIMING...
THROUGH 10 PM

IMPACTS...
HAIL UP TO THE SIZE OF TENNIS BALLS...WIND GUSTS UP TO 80 MPH...
AND A FEW TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO OCCUR WHICH
MAY RESULT IN FLASH FLOODING.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL IN THE
RISK AREAS SHOULD BE READY FOR SEVERE WEATHER OPERATIONS TODAY
AND TONIGHT.

DISCUSSION...
AN AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND
AFFECT PORTIONS OF SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS
EARLY THIS AFTERNOON. THIS ACTIVITY WILL SPREAD EAST AND NORTHEAST
THE REST OF THIS AFTERNOON AND THIS EVENING. THE MOST LIKELY AREA
FOR THE MOST SIGNIFICANT SEVERE WEATHER WILL BE NEAR AND SOUTH OF
THE RED RIVER. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
CONCERNS. A FEW TORNADOES COULD BE POSSIBLE AS WELL... MAINLY IN
THE MODERATE RISK AREA. THE THUNDERSTORMS COULD DEVELOP INTO ONE
OR MORE BOWING LINES LATER THIS AFTERNOON AND EVENING. IF THIS
OCCURS... DAMAGING STRAIGHT-LINE WINDS WILL BECOME A BIGGER
CONCERN THAN THE HAIL. THE POTENTIAL FOR SEVERE STORMS WILL
DIMINISH OVERNIGHT. HOWEVER... THUNDERSTORMS WILL REMAIN POSSIBLE
INTO EARLY SATURDAY.

.HEAVY RAIN...
WITH THE CONTINUED THREAT OF LOCALLY HEAVY RAINFALL...FLASH
FLOODING AND RIVER FLOODING WILL CONTINUE TO BE A CONCERN IN
AREAS WITH PROLONGED RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

.THUNDERSTORMS...
A VERY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE THROUGH
THE WEEKEND...WITH A MODERATE RISK FOR SEVERE STORMS SATURDAY...AND
A SLIGHT RISK SUNDAY. ON SATURDAY...A POTENT STORM SYSTEM COMBINED
WITH ABUNDANT MOISTURE AND INSTABILITY...WILL YIELD A VERY
FAVORABLE ENVIRONMENT FOR SEVERE THUNDERSTORMS. VERY LARGE
HAIL...DAMAGING WINDS...AND TORNADOES WILL ALL BE POSSIBLE...ALONG
WITH THE POTENTIAL FOR A STRONG TORNADO OR TWO. ON SUNDAY...SEVERE
STORMS MAY DEVELOP ALONG A SLOW MOVING FRONT...BRINGING A CONTINUED
THREAT OF LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES.

BY MONDAY...A COLD FRONT SHOULD RESULT IN DECREASING STORM CHANCES
FROM WEST TO EAST...BUT A LOW CHANCE OF THUNDERSTORMS WILL REMAIN
ACROSS SOUTHEASTERN OKLAHOMA. THUNDERSTORMS WILL THEN RETURN EACH
DAY FROM TUESDAY INTO NEXT WEEKEND...AS A SERIES OF SYSTEMS MOVES
THROUGH THE SOUTHERN PLAINS. AT THIS TIME...THE POTENTIAL FOR
SEVERE STORMS APPEARS RELATIVELY LOW FROM TUESDAY ONWARD.

.HEAVY RAIN...
ADDITIONAL HEAVY RAIN WILL BE POSSIBLE ACROSS THE
AREA THROUGH THE WEEKEND. THIS COULD LEAD TO ADDITIONAL FLASH
FLOODING AND MAINSTEM RIVER FLOODING. A FLOOD WATCH IS IN EFFECT
THROUGH SUNDAY EVENING.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

The radar

The Altus AFB radar (KFDR), 94 km away, was scanning. The volume nearest the first event began at 17:47 UTC.

Open the radar archive at this moment

Event by event

21 hail, 18 thunderstorm wind, 9 flash flood, 4 tornado, 3 flood. Local standard time, as filed.

Hail, Harmon

When
May 8, 11:50 AM CST
Where
Harmon County, Hollis
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
34.690, -99.920

Hail, Harmon

When
May 8, 11:55 AM CST
Where
Harmon County, 0.57 mi W of Hollis
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.690, -99.930

Hail, Harmon

When
May 8, 12:04 PM CST
Where
Harmon County, Gould
Measured
1 in hail
Reported by
Public
Coordinates
34.670, -99.770

Hail, Jackson

When
May 8, 12:37 PM CST
Where
Jackson County, Martha
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.730, -99.390

Quarter to golfball size hail. No damage reported.

Thunderstorm Wind, Jackson

When
May 8, 12:39 PM CST
Where
Jackson County, Martha
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.730, -99.390

No damage reported.

Hail, Jackson

When
May 8, 12:42 PM CST
Where
Jackson County, Blair
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.780, -99.330

Hail, Jackson

When
May 8, 12:48 PM CST
Where
Jackson County, Martha
Measured
2.5 in hail
Reported by
Public
Coordinates
34.730, -99.390

No damage reported.

Hail, Greer

When
May 8, 2:14 PM CST
Where
Greer County, Mangum
Measured
1 in hail
Reported by
Public
Coordinates
34.880, -99.500

Thunderstorm Wind, Greer

When
May 8, 2:20 PM CST
Where
Greer County, 2.15 mi NNW of Hester
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
34.830, -99.440

Thunderstorm Wind, Greer

When
May 8, 2:25 PM CST
Where
Greer County, 2.15 mi NNW of Hester
Measured
51 kt (59 mph) estimated gust
Reported by
Mesonet
Coordinates
34.830, -99.440

No damage reported.

Hail, Kiowa

When
May 8, 2:40 PM CST
Where
Kiowa County, 2.76 mi S of Lone Wolf
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
34.950, -99.250

Thunderstorm Wind, Kiowa

When
May 8, 2:45 PM CST
Where
Kiowa County, 4.84 mi S of Lone Wolf
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.920, -99.250

Grain bin was destroyed. Also roof damage.

Thunderstorm Wind, Kiowa

When
May 8, 2:50 PM CST
Where
Kiowa County, Roosevelt
Measured
52 kt (60 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.850, -99.020

Large tree blown down. Also railroad crossing guard down.

Thunderstorm Wind, Kiowa

When
May 8, 2:55 PM CST
Where
Kiowa County, (Hbr)hobart Airport
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.990, -99.050

No damage reported.

Thunderstorm Wind, Kiowa

When
May 8, 3:00 PM CST
Where
Kiowa County, (Hbr)hobart Airport
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
34.990, -99.050

No damage reported.

Thunderstorm Wind, Kiowa

When
May 8, 3:20 PM CST
Where
Kiowa County, Cooperton
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.870, -98.870

No damage reported.

Flash Flood, Caddo

When
May 8, 3:32 PM CST to 5:32 PM CST
Where
Caddo County, 1.32 mi ESE of Eakly to 2.06 mi ESE of Eakly
Cause
Heavy Rain
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
35.300, -98.540

One car stalled in high water along Highway 152 east of Highway 58.

Hail, Caddo

When
May 8, 3:40 PM CST
Where
Caddo County, Carnegie
Measured
1.25 in hail
Reported by
Amateur Radio
Coordinates
35.100, -98.600

Hail, Caddo

When
May 8, 3:45 PM CST
Where
Caddo County, Carnegie
Measured
2.75 in hail
Reported by
Amateur Radio
Coordinates
35.100, -98.600

No damage reported.

Hail, McClain

When
May 8, 4:17 PM CST
Where
McClain County, 1.32 mi WSW of Newcastle
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.240, -97.620

Hail, Cleveland

When
May 8, 4:24 PM CST
Where
Cleveland County, 1.83 mi WNW of (Oun)norman Westheimer Arpt
Measured
1 in hail
Reported by
NWS Employee
Coordinates
35.260, -97.500

Thunderstorm Wind, Cleveland

When
May 8, 4:25 PM CST
Where
Cleveland County, 2.65 mi WSW of (Oun)norman Westheimer Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Broadcast Media
Coordinates
35.230, -97.510

Power lines blown over near northwest 48th avenue and Robinson street in northwest Norman.

Hail, Cleveland

When
May 8, 4:32 PM CST
Where
Cleveland County, Norman
Measured
1.75 in hail
Reported by
Public
Coordinates
35.220, -97.440

Hail reported at Robinson and Flood. No damage reported.

Thunderstorm Wind, Cleveland

When
May 8, 4:32 PM CST
Where
Cleveland County, Norman
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
35.220, -97.440

Wind reported at Robinson and Flood. No damage reported.

Hail, Cleveland

When
May 8, 4:35 PM CST
Where
Cleveland County, 1.69 mi E of (Oun)norman Westheimer Arpt
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
35.250, -97.440

No damage reported.

Hail, Cleveland

When
May 8, 4:35 PM CST
Where
Cleveland County, Norman
Measured
1.25 in hail
Reported by
NWS Employee
Coordinates
35.220, -97.440

Also winds to 65 mph.

Thunderstorm Wind, Cleveland

When
May 8, 4:35 PM CST
Where
Cleveland County, 0.69 mi S of (Oun)norman Westheimer Arpt
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
35.240, -97.470

No damage reported.

Hail, Tillman

When
May 8, 4:39 PM CST
Where
Tillman County, Grandfield
Measured
2.75 in hail
Reported by
Amateur Radio
Coordinates
34.230, -98.690

No damage reported.

Hail, Cleveland

When
May 8, 4:40 PM CST
Where
Cleveland County, 0.89 mi NW of Norman
Measured
2.25 in hail
Reported by
Public
Coordinates
35.230, -97.450

Hail measured just west of I-35 and south of Tecumseh. No damage reported.

Hail, Cleveland

When
May 8, 4:40 PM CST
Where
Cleveland County, 3.24 mi NNE of (Oun)norman Westheimer Arpt
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
35.290, -97.440

Hail reported at Rockcreek and Sooner road. No damage reported.

Hail, Cleveland

When
May 8, 4:41 PM CST
Where
Cleveland County, 2.36 mi SSE of Moore
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.310, -97.470

Roadways packed with hail.

Hail, Cleveland

When
May 8, 4:45 PM CST
Where
Cleveland County, 2.9 mi ENE of (Oun)norman Westheimer Arpt
Measured
1.5 in hail
Reported by
NWS Employee
Coordinates
35.260, -97.420

No damage reported.

Flash Flood, Oklahoma

When
May 8, 4:50 PM CST to 6:50 PM CST
Where
Oklahoma County, 1.59 mi NNW of Del City to 0.98 mi N of Del City
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.473, -97.446

Sunnylane impassable between Reno and NE 4th Street due to high water. No damage reported.

Tornado, Cotton

When
May 8, 5:04 PM CST
Where
Cotton County, 2 mi W of Randlett
Rating
EF0
Path length
0.2 mi
Path width
50 yd
Reported by
Broadcast Media
Coordinates
34.180, -98.495

A report was relayed via media of a brief rain-wrapped tornado damaging road signs near the interchange of Interstate 44 and US-277.

Flash Flood, Oklahoma

When
May 8, 5:06 PM CST to 7:06 PM CST
Where
Oklahoma County, 3.45 mi N of The Village to 3.88 mi N of The Village
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.620, -97.550

Northwest 150th St. underwater near Pennsylvania Avenue. No damage reported.

Tornado, Cotton

When
May 8, 5:16 PM CST
Where
Cotton County, 5 mi ESE of Randlett
Rating
EF0
Path length
0.2 mi
Path width
50 yd
Reported by
Storm Chaser
Coordinates
34.152, -98.379

A storm chaser reported a tornado briefly developed approximately 5 miles east or east-southeast of Randlett. No damage was reported.

Tornado, Jefferson

When
May 8, 5:40 PM CST
Where
Jefferson County, 6 mi W of Waurika
Rating
EF0
Path length
0.5 mi
Path width
50 yd
Reported by
Broadcast Media
Coordinates
34.170, -98.105

KSWO TV reported a tornado crossed highway 70 to the west of Waurika. No damage was reported and the location is estimated.

Flash Flood, Comanche

When
May 8, 5:44 PM CST to 7:44 PM CST
Where
Comanche County, 1.84 mi WSW of Lawton to 3.04 mi ESE of Lawton
Cause
Heavy Rain
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
34.600, -98.420

Rainfall rates of two inches per hour observed. Numerous streets flooded, with water flooding yards and encroaching on homes.

Hail, Pottawatomie

When
May 8, 5:55 PM CST
Where
Pottawatomie County, Shawnee
Measured
2.75 in hail
Reported by
Broadcast Media
Coordinates
35.330, -96.920

No damage reported.

Thunderstorm Wind, Pottawatomie

When
May 8, 5:56 PM CST
Where
Pottawatomie County, 4.18 mi N of Earlsboro
Measured
70 kt (81 mph) measured gust
Reported by
Broadcast Media
Coordinates
35.330, -96.810

No damage reported.

Thunderstorm Wind, Stephens

When
May 8, 6:05 PM CST
Where
Stephens County, Duncan
Measured
51 kt (59 mph) estimated gust
Reported by
Amateur Radio
Coordinates
34.500, -97.960

No damage reported.

Tornado, Jefferson

When
May 8, 6:08 PM CST
Where
Jefferson County, 1 mi E of Waurika
Rating
EF0
Path length
0.2 mi
Path width
50 yd
Reported by
Public
Coordinates
34.170, -97.983

A video was taken of a brief tornado near Waurika. No damage was reported and the location of this tornado is estimated.

Flood, Canadian

When
May 8, 6:30 PM CST to 9:30 PM CST
Where
Canadian County, 2.23 mi W of Piedmont to 3.41 mi E of Piedmont
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
35.645, -97.789

Several low water crossings flooded and impassable.

Flood, Cleveland

When
May 8, 6:45 PM CST to 9:45 PM CST
Where
Cleveland County, 3.49 mi WSW of (Oun)norman Westheimer Arpt to 3.97 mi SW of (Oun)norman Westheimer Arpt
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.224, -97.523

Water rescue near Main St. and Southwest 48th. Damages unknown.

Flood, Cleveland

When
May 8, 6:52 PM CST to 9:52 PM CST
Where
Cleveland County, 3.91 mi WSW of Moore to 4.11 mi WSW of Moore
Cause
Heavy Rain
Reported by
Public
Coordinates
35.323, -97.556

Lost Creek out of its banks and covering parts of the road near 149th and Pennsylvania Ave.

Flash Flood, Jefferson

When
May 8, 7:02 PM CST to 10:02 PM CST
Where
Jefferson County, 0.92 mi NW of Waurika to 1.33 mi NE of Waurika
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
34.179, -98.012

Street flooding in and around Waurika.

Flash Flood, Stephens

When
May 8, 7:11 PM CST to 10:11 PM CST
Where
Stephens County, 1.24 mi WNW of Velma to 1.42 mi ENE of Velma
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.469, -97.689

Numerous roads flooded, including 1st St, Main St, School Rd, Chaparral Rd, and Hargrove Rd. Water up to two feet deep in places.

Thunderstorm Wind, Pontotoc

When
May 8, 7:25 PM CST
Where
Pontotoc County, Vanoss
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.760, -96.870

Three mile wide swath of damage from Vanoss to Union City. Trees and power lines down. A couple of sheds damaged. No injury or home damage reports. Estimated 50 to 60 mph winds at Vanoss. Measured gust to 73 mph east of Ada at highway 1 and county road.

Thunderstorm Wind, Murray

When
May 8, 7:30 PM CST
Where
Murray County, 3.64 mi NNE of Sulphur
Measured
55 kt (63 mph) measured gust
Reported by
Mesonet
Coordinates
34.560, -96.950

No damage reported.

Thunderstorm Wind, Hughes

When
May 8, 7:55 PM CST
Where
Hughes County, 2.99 mi SSE of Allen
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.840, -96.390

Numerous power lines down on highway 1.

Thunderstorm Wind, Coal

When
May 8, 8:04 PM CST
Where
Coal County, 5.61 mi NNW of Centrahoma
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
34.680, -96.390

Also torrential rainfall at Coal and Potontoc county line on highway 3. No damage reported.

Flash Flood, Carter

When
May 8, 8:11 PM CST to 10:11 PM CST
Where
Carter County, 1.01 mi NW of Ardmore to 1.01 mi NE of Ardmore
Cause
Heavy Rain
Property damage
$20,000
Reported by
Public
Coordinates
34.181, -97.152

Car stalled in high water due to heavy rainfall.

Flash Flood, Seminole

When
May 8, 8:22 PM CST to 10:22 PM CST
Where
Seminole County, 3.29 mi NW of Seminole to 1.74 mi NE of Seminole
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.269, -96.714

Numerous roads flooded and impassable. No damage reported.

Flash Flood, Carter

When
May 8, 8:25 PM CST to 10:25 PM CST
Where
Carter County, 1.11 mi SSE of Ardmore to 1.65 mi NNE of Ardmore
Cause
Heavy Rain
Property damage
$80,000
Reported by
Broadcast Media
Coordinates
34.156, -97.131

Several vehicles stranded in two to three feet of running water over Commerce Street.

Thunderstorm Wind, Marshall

When
May 8, 8:55 PM CST
Where
Marshall County, 1.72 mi E of McBride
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
33.940, -96.610

Large tree limbs down.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 579094, 579095, 579096, 579098, 579099, 579100, 579101, 579102, 579103, 579104, 579105, 579106, 579109, 579110, 579111, 579112, 579741, 579113, 579114, 579115, 579116, 579117, 579118, 579120, 579121, 579122, 579123, 579124, 579125, 579127, 579128, 579129, 579742, 582212, 579743, 582213, 582214, 579744, 579130, 579131, and more.